Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 7, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 1, 2020, 4:17 AM EST. It took effect at Feb 1, 2020, 10:00 AM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2020, 4:17 AM EST (09:17 UTC)
- In effect from
- Feb 1, 2020, 10:00 AM EST
- Expired
- Feb 2, 2020, 4:19 PM EST
- In force
- 30 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
954 WHUS72 KKEY 010917 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 417 AM EST Sat Feb 1 2020 GMZ031>035-042>044-052>055-072>075-012200- /O.NEW.KKEY.SC.Y.0007.200201T1500Z-200202T1100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 417 AM EST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Southwest to west winds increasing to near 20 knots during the afternoon. Northwest winds increasing to 20 to 25 knots tonight, with seas building to 5 to 9 feet in the Straits of Florida and the deep waters of the southeast Gulf of Mexico. * WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
6 follow-up statements
175 WHUS72 KKEY 011539 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1039 AM EST Sat Feb 1 2020 GMZ031>035-042>044-052>055-072>075-012345- /O.CON.KKEY.SC.Y.0007.000000T0000Z-200202T1100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1039 AM EST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Southwest to west winds increasing to near 20 knots. Northwest winds increasing to 20 to 25 knots tonight, with seas building to 5 to 9 feet in the Straits of Florida and the deep waters of the southeast Gulf of Mexico. * WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
918 WHUS72 KKEY 012126 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 426 PM EST Sat Feb 1 2020 GMZ031>035-042>044-052>055-072>075-020400- /O.CON.KKEY.SC.Y.0007.000000T0000Z-200202T1100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 426 PM EST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Southwest to west winds increasing to near 20 knots. Northwest winds increasing to 20 to 25 knots tonight, with seas building to 5 to 9 feet in the Straits of Florida and the deep waters of the southeast Gulf of Mexico. * WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
499 WHUS72 KKEY 020327 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1027 PM EST Sat Feb 1 2020 GMZ031>035-042>044-052>055-072>075-021000- /O.EXT.KKEY.SC.Y.0007.000000T0000Z-200202T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1027 PM EST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest winds increasing to 20 to 25 knots overnight, with seas building to 5 to 9 feet in the Straits of Florida and the deep waters of the southeast Gulf of Mexico. * WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
394 WHUS72 KKEY 020920 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 420 AM EST Sun Feb 2 2020 GMZ031>035-042>044-052>055-072>075-021600- /O.CON.KKEY.SC.Y.0007.000000T0000Z-200202T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 420 AM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest to north winds 20 to 25 knots. Seas 5 to 9 feet in the Straits of Florida and the deep waters of the southeast Gulf of Mexico. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
565 WHUS72 KKEY 021554 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1054 AM EST Sun Feb 2 2020 GMZ031>035-042>044-052-053-072-073-021700- /O.EXP.KKEY.SC.Y.0007.000000T0000Z-200202T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- 1054 AM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... Winds will soon ease below 20 knots, and seas will soon subside below 7 feet over the Straits of Florida. However, Small Craft Should Exercise Caution until winds decrease and seas subside further. $$ GMZ054-055-074-075-022200- /O.EXT.KKEY.SC.Y.0007.000000T0000Z-200202T2200Z/ Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1054 AM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Seas 5 to 7 feet. * WHERE...Western Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
747 WHUS72 KKEY 022119 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 419 PM EST Sun Feb 2 2020 GMZ054-055-074-075-022230- /O.CAN.KKEY.SC.Y.0007.000000T0000Z-200202T2200Z/ Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 419 PM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have subsided below 7 feet across the western Straits of Florida, and the Small Craft Advisory is therefore cancelled. Small craft should exercise caution this evening over the Straits of Florida west of Seven Mile Bridge for seas up to 6 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 11:04 PM EST, 5 hours 13 minutes earlier.
Area forecast discussion, Jan 31, 11:04 PM EST, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Key West FL 1104 PM EST Fri Jan 31 2020 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM... .DISCUSSION... An upper-level composite analysis this evening shows a large-scale trough from the Great Lakes to Mexico, with an expansive area of cyclonic west-southwest flow over the Gulf of Mexico basin. Large- scale ascent east of the trough axis, induced by geopotential height falls and transient mid-tropospheric cyclonic vorticity maxima has destabilized tropospheric columns around the Florida Keys. In addition, a developing complex area of low pressure over the eastern Gulf of Mexico and Florida Peninsula has helped draw tropical maritime air northward out of the western Caribbean and Yucatan Channel area. The air mass that developed around the Keys by early evening as a result of these interactions was moist, moderately unstable, and highly sheared. Intense clusters of deep, moist convection developed during the afternoon over the Loop Current, and moved eastward. By sunset, a classic bow echo structure approached the western marine zones, and then evolved into a stratiform-trailing quasi-linear convective system with prolific, vivid lightning displays, blinding downpours of rain, and strong, but mostly non-severe wind gusts. The most intense part of this northeast-southwest-oriented squall line is approaching Florida Bay, the middle Florida Keys, and the Florida Reef tract near Sombrero Key. We expect the convective system to migrate eastward during the next few hours, delivering rainfall coverage of nearly 100 percent to Florida Keys island communities. Thereafter, rain should diminish in intensity, and then end in the dark of overnight. The potential for severe thunderstorms should end abruptly as the squall line clears the Keys to the east, with cancellation of the Severe Thunderstorm Watch likely before the listed expiration time of 3:00 a.m. EST. We have updated the digital forecast database and derived products, based on our evening analysis which accounts for the latest trends in both radar and surface observations. && .MARINE... A Severe Thunderstorm Watch remains in effect until 3:00 a.m. EST. A Small Craft Advisory likely will be required on Saturday. A complex frontal system will shift eastward from the Florida Peninsula to the Atlantic Ocean overnight and early Saturday. Widespread rain and thunderstorms across the Florida Keys and adjacent coastal waters will end toward daybreak Saturday. A cold front is expected to move swiftly eastward across the Gulf of Mexico, and then sweep across Florida Keys coastal waters late Saturday afternoon or early evening. In wake of the cold front, high pressure will build in from the west. && .AVIATION... A Severe Thunderstorm Watch is in effect for EYW and MTH until 01/08Z. Through 01/24Z, MVFR/IFR episodes are likely at both EYW and MTH, with a stretch of VFR conditions between 01/07Z and 01/21Z. Thunderstorms have moved away from EYW, but are imminent at MTH. The best chance for thunderstorms Saturday at both EYW and MTH will be after 01/21Z preceding an approaching cold front. Sometime after 01/21Z, winds will shift from about 320/20G27KT resulting in northerly crosswinds persisting Saturday night. && .CLIMATE... In 1983, Key West experienced its wettest January ever with 17.64" of rain recorded, with 12.11" of this total falling on the 22nd and 23rd. despite being in the heart of the climatological dry season, this is the seventh-wettest month on record for Key West, with more than twice as much rain as the next-wettest January. The winter of 1982-1983 was strongly influenced by El Nino conditions in the Pacific. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...Severe Thunderstorm Watch in effect until 3:00 a.m. EST. GM...Severe Thunderstorm Watch in effect until 3:00 a.m. EST. && Public/Marine/Fire...Kasper Aviation/Nowcasts....Haner Data Collection......KBL Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 31, 5:05 AM EST, 23 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 505 AM EST Fri Jan 31 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-011100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 505 AM EST Fri Jan 31 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will be possible across the Florida Keys and adjacent waters this afternoon and tonight. The primary thunderstorm hazards will be cloud to surface lightning strikes and strong gusty winds. A few thunderstorms may become severe, producing damaging winds. An isolated tornado or two will also be possible tonight. The Storm Prediction Center is forecasting a slight risk for severe thunderstorms across the Keys for this afternoon and tonight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated thunderstorms will be possible across the Florida Keys and adjacent waters on Saturday. The primary thunderstorm hazards will be cloud to surface lightning strikes and strong gusty winds. A couple of thunderstorms may become strong to severe, producing damaging winds. The Storm Prediction Center is forecasting a slight risk for severe thunderstorms across the Keys for Saturday. A Small Craft Advisory will likely be required for all of the Keys waters from late Saturday through at least Sunday morning, due to strong northwest to north winds and building seas behind a cold front. Winds and seas should decrease below advisory levels by Monday. For Monday through Thursday, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should report any hazardous weather observed to the National Weather Service in Key West according to standard operating procedures.
In the hours before
Special weather statement, Jan 31, 10:58 PM EST, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Key West FL
1058 PM EST Fri Jan 31 2020
FLZ076-077-010500-
Monroe Upper Keys FL-Monroe Middle Keys FL-
1058 PM EST Fri Jan 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR MIDDLE KEYS IN MONROE AND UPPER
KEYS IN MONROE COUNTIES UNTIL MIDNIGHT EST...
At 1058 PM EST, National Weather Service Meteorologists detected
strong thunderstorms along a line extending from 10 miles southeast
of Mahogany Hammock to 10 miles southeast of Flamingo to Grassy Key
to 14 miles south of Bahia Honda Key. Movement was east at 35 mph.
Winds in excess of 45 mph will be possible with these storms.
Locations impacted include...
Marathon, East End Of Long Key Viaduct, East End Of Channel 5 Bridge,
West End Of Channel 5 Bridge, Jewfish Creek Bridge, Long Key Viaduct,
Key Largo, Channel 5 Bridge, West End Of Long Key Viaduct and
Plantation.
This includes US 1 between mile markers 51 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM EST for
Florida.
LAT...LON 2528 8025 2513 8034 2493 8055 2479 8078
2478 8086 2466 8106 2467 8111 2477 8103
2487 8077 2493 8071 2495 8065 2508 8050
2524 8050 2522 8048 2526 8043 2523 8038
2529 8039 2528 8033 2535 8026
TIME...MOT...LOC 0358Z 269DEG 29KT 2521 8077 2502 8081 2476 8097 2446
8121
HanerLocal storm report, Jan 31, 11:22 PM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1122 PM EST FRI JAN 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM MARINE TSTM WIND 5 SSE EAST END OF SEVEN 24.63N 81.11W
01/31/2020 M43.00 MPH GMZ043 FL C-MAN STATION
A WIND GUST OF 37 KNOTS, OR ABOUT 43 MPH, WAS RECORDED BY
THE C-MAN STATION AT SOMBRERO KEY LIGHT LIGHT AT 1100 PM
EST.
1109 PM MARINE TSTM WIND 2 SW GRASSY KEY 24.74N 80.98W
01/31/2020 M44.00 MPH MIDDLE KEYS IN MON FL MESONET
A WIND GUST OF 38 KTS, OR 44 MPH, WAS RECORDED BY THE
WEATHERFLOW MESONET SITE AT CRAWL KEY AT 1109 PM EST.
&&
KBLLocal storm report, Feb 1, 12:16 AM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1216 AM EST SAT FEB 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM MARINE TSTM WIND 14 NW KEY WEST 24.71N 81.93W
01/31/2020 M46.00 MPH GMZ033 FL MESONET
THE WEATHERFLOW STATION AT SMITH SHOAL LIGHT MEASURED
WIND GUSTS OF 34 TO 40 KNOTS FROM 1036 PM TO 1121 PM EST.
1141 PM MARINE TSTM WIND 4 SSE ISLAMORADA 24.86N 80.61W
01/31/2020 M52.00 MPH GMZ042 FL MESONET
THE WEATHERFLOW STATION AT ALLIGATOR REEF LIGHT MEASURED
A WIND GUST TO 45 KNOTS.
1152 PM MARINE TSTM WIND 7 ESE NORTH KEY LARGO 25.23N 80.22W
01/31/2020 M43.00 MPH GMZ042 FL MESONET
THE WEATHER FLOW STATION AT CARYSFORT REEF LIGHT GUSTED
TO 37 KNOTS.
&&
HANERThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 7:07 PM EST | Special Marine Warning | KEY | 53 min | |
| Jan 31, 7:51 PM EST | Special Marine Warning | KEY | 54 min | |
| Jan 31, 8:05 PM EST | Special Marine Warning | KEY | 55 min | |
| Jan 31, 8:54 PM EST | Special Marine Warning | KEY | 66 min | |
| Jan 31, 8:58 PM EST | Special Weather Statement | KEY | 62 min | |
| Jan 31, 9:54 PM EST | Special Marine Warning | KEY | 66 min | |
| Jan 31, 9:58 PM EST | Special Weather Statement | KEY | 62 min | |
| Jan 31, 10:55 PM EST | Special Marine Warning | KEY | 65 min | |
| Jan 31, 10:58 PM EST | Special Weather Statement | KEY | 62 min | |
| Jan 31, 11:21 PM EST | Special Marine Warning | KEY | 54 min | |
| Jan 31, 11:55 PM EST | Special Marine Warning | KEY | 65 min | |
| Feb 1, 9:13 AM EST | Special Marine Warning | KEY | 62 min | |
| Feb 1, 10:16 AM EST | Special Marine Warning | KEY | 59 min | |
| Feb 1, 11:23 AM EST | Special Marine Warning | KEY | 48 min | |
| Feb 1, 12:56 PM EST | Special Marine Warning | KEY | 29 min | |
| Feb 1, 5:01 PM EST | Special Marine Warning | KEY | 59 min |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.